MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Model Number EX061503CS
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent placement procedure in the distal superficial femoral artery via a contralateral approach through right groin.The guidewire became allegedly stuck within the delivery system and the outer catheter of the delivery system allegedly broke.It was further reported that the delivery system and guidewire were removed as one unit resulting in a loss of access.Therefore, another guidewire was used to regain access and a balloon was used to post-dilate the stent resulting in a successful deployment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: based on the available information and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: based on the investigation of the returned sample, it could be confirmed that the inner catheter detached from the hypotube of the handle.In addition the proximal segment of the inner catheter was found broken.Based on the condition of the sample and the information available, it is considered that increased friction forces during removal of the delivery system led to the detachment and the breakage of the inner assembly.Based on the information available these forces may have occurred during removal of the delivery system from the guide wire.Residuals of adhesive were found on the proximal part of the inner catheter.Based on evaluation of the device components returned, no indication for a manufacturing related cause could be found.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "flush the inner lumen of the device with saline prior to use".Furthermore, the ifu states regarding difficulties during removal: "if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together." regarding use of accessories the ifu states: "the following standard materials may also be required to facilitate delivery and deployment of the lifestent® xl vascular stent system: 6f (2.0 mm) or larger introducer sheath, 0.035¿ diameter guidewire.¿.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe AZ 76227
GM  76227
MDR Report Key7551517
Report Number9681442-2018-00070
Device Sequence Number2019078
Product Code FGE
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2019
Device Model NumberEX061503CS
Device Catalogue NumberEX061503CS
Device Lot NumberANBR0777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1